MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3507600BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Reason for device explant and/or reoperation: left rupture.D6b explantation date: on (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 58-year-old caucasian female patient underwent breast surgery with unknown size unknown gel implants on both sides and experienced bilateral breast implant ruptures postoperatively; diagnosed in the office via mri.The patient has consulted with the healthcare professional.As a result, the patient is scheduled for surgery on (b)(6) 2024.This medwatch report is for the patient¿s left-sided device.
 
Additional Manufacturer Narrative
On october 24, 2024, mentor became aware that the replacement devices used on (b)(6) 2024 were catalog number: 3503501bc; serial number: (b)(6) on the left side, and with catalog number: smhx430, serial number: (b)(6) on the right side.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 26, 2024, device evaluation was completed as follows: mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 600cc breast implant was ruptured and received in two parts.In addition, shell abrasion was observed at the edges of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Mentor is aware that the date of implant ((b)(6) 2003)i s prior to the manufacturing date (8/1/2003) of reported lot number 266316.If additional information becomes available, it will be updated and supplemental report will be submitted.This supplemental medwatch report is for the patient¿s side with visible lot number 266316.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 28, 2024, the mentor failure analysis lab received two 600cc devices for evaluation.One with lot number 266316, and the other was unknown.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Per device received, the following information has been updated on this form: - field d1 for brand name has been updated to "mentor smooth round high profile".- field d4 for catalog number has been updated to "3507600bc".- field d4 for lot number has been updated to "266316".- field d4 for unique identifier( udi) has been updated to "(b)(4)".A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This supplemental medwatch report is for the patient¿s side with visible lot number 266316.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19917965
Report Number1645337-2024-09025
Device Sequence Number12790612
Product Code FTR
UDI-Device Identifier00081317000174
UDI-Public00081317000174
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2008
Device Catalogue Number3507600BC
Device Lot Number266316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer10/24/2024
11/28/2024
12/26/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/25/2024
12/13/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite